Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changin meds
Jul 14, 2005

After about one year of lipo I and my doctor have decided to change my medications. I have had a good prognosis so far( viral laod uindetectable for more than two years, cd4 has gone from 107 when I began with my doctor two years ago to 440) However, the regimen of Videx, Zerit and Viracept and Norvir has caused me serious lipo (no bum or legs and face is almost hollow) I have also had to deal with Cholestrol and diabetes problems. Now we want to change to Kaletra, Viread(tenofovir) and videx. Now I am expecting to begin in a weeks time so I am off all meds for now till I begin the new one... please I always respect your depth of knowldge in this field. What do you think of the new regimen and do you think that these few days off will affect my resistance to the old classes especially the DDI (videx) which I am supposed to continue with?? ( I am already resistant to 3tc and the Nevarapine class.Thanks in anticipation of your reply O

Response from Dr. Henry

I generally don't recommend using ddI and viread together due to concerns about additive side effects, adverse intra-cellular interactions, and adverse effect on CD4 count. Depending on your your PI resistance looks like I often use a dual boosted PI regimen sometimes avoiding at least the thymidine analogues (AZT, d4T) and even all NRTIs completely depending on the situation (in an effort to avoid mitochondrial toxicity issues). KH



Previous
uncomfortable tongue swelling!
Next
Is surgery risky for people with AVN?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement